Gluten Free And Still Got Symptoms !
Posted 18 July 2007 - 03:29 PM
This is a topic I started on the Irish Coeliac Society's Message Board some time ago.
This may have been discussed and checked into years ago, I'm not sure as I'm only
posting on this Site for the last few months!
If this Topic has been covered before apologies.
I have read so many posts by people that have stuck rigidly to the diet and still have
issues so this item maybe something to consider ??.
People, who are sticking to a gluten-free diet and still suffering some or all of the symptoms, should maybe take a look at food additives in processed and canned products.
We all know that modified starch could mean anything if it is not specified.
Some times products use E numbers instead. (E1400 - E1450 should be avoided ľunspecified starch)
The following items should be avoided by Coeliacs at all costs -Casein (molecularly similar to gluten), Gliadian, HVP (Hydrolyzed Vegetable Protein) used in soy sauce, binders, fillers, vitamins and some medications.
Some E numbers may cause similar symptoms, to those of Coeliac Disease (for those that are susceptible).
If you are interested in a full list of food E numbers, click the link
Full list of E- Numbers
I am not suggesting for one minute that there is hidden gluten in E numbers merely that some additives and E numbers can cause similar type symptoms to that of coeliac disease (for those that may be susceptible) for example:
Phenylephine: Side effects are nausea, stomach upset, loss of appetite, headache, chest pain.
Zinc: Toxic doses cause vomiting, diarrohea, stomach irritation, depressed immune function, anaemia.
Quinine Sulphate: headaches and nausea.
Taurine: excessive consumption can cause diarrhoea.
E110: Sunset Yellow, side effects hives, rhinitis, nasal congestion, allergies, abdominal pain, nausea, vomiting
indigestion, distaste for food.
E132: Indigotine, may cause nausea, vomiting, skin rash, breathing problems and other allergic reactions.
E219: Tert-ButyHydroQuinone may cause nausea, vomiting, delirium. (A dose of 5g is considered fatal)
E412: Guar gum can cause nausea, flatulence, cramps.
E440: Pectin, large quantities may cause temporary flatulence and intestinal discomfort.
E622: Monopotassium glutamate can cause nausea, vomiting, diarrhoea, abdominal cramps.
E924: Potassium bromate, large quantities can cause nausea, vomiting, diarrhoea, pain
Once again if this has been covered before and is 'Old Hat' , Apologies!
Diagnosed in Nov 2005 after Biopsy and Blood Tests
Cannot tolerate Codex Wheat Starch.
Self Taught Baker.
Bake everything from scratch using naturally gluten-free ingredients.
Posted 04 April 2010 - 12:12 PM
Posted 05 April 2010 - 03:38 AM
"I will try again tommorrow" (Mary Anne Radmacher)
celiac 49 years - Misdiagnosed for 45
Blood tested and repeatedly negative
Diagnosed by Allergist with elimination diet and diagnosis confirmed by GI in 2002
Misdiagnoses for 15 years were IBS-D, ataxia, migraines, anxiety, depression, fibromyalgia, parathesias, arthritis, livedo reticularis, hairloss, premature menopause, osteoporosis, kidney damage, diverticulosis, prediabetes and ulcers, dermatitis herpeformis
All bold resoved or went into remission with proper diagnosis of Celiac November 2002
Some residual nerve damage remains as of 2006- this has continued to resolve after eliminating soy in 2007
Mother died of celiac related cancer at 56
Twin brother died as a result of autoimmune liver destruction at age 15
Children 2 with Ulcers, GERD, Depression, , 1 with DH, 1 with severe growth stunting (male adult 5 feet)both finally diagnosed Celiac through blood testing and 1 with endo 6 months after Mom
Positive to Soy and Casien also Aug 2007
Gluten Sensitivity Gene Test Aug 2007
HLA-DQB1 Molecular analysis, Allele 1 0303
HLA-DQB1 Molecular analysis, Allele 2 0303
Serologic equivalent: HLA-DQ 3,3 (Subtype 9,9)
Posted 05 April 2010 - 08:55 AM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users